Alert archive / Nebraska / High Wind Warnings in 2019

High Wind Warning 4, NWS Hastings, NE

April 10, 20196 counties in Nebraska; 4 counties in Kansas

NWS Hastings, NE issued this high wind warning at Apr 10, 2019, 4:43 AM CDT for 6 counties in Nebraska; 4 counties in Kansas. It took effect at Apr 11, 2019, 1:00 AM CDT. It was in force for 8 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 10, 2019, 4:43 AM CDT (09:43 UTC)
In effect from
Apr 11, 2019, 1:00 AM CDT
Expired
Apr 11, 2019, 9:03 AM CDT
In force
8 hr
Issued by
NWS Hastings, NE

Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Franklin County, NE, Hall County, NE, Harlan County, NE, Kearney County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 48 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 6:40 AM CDTSNOW 2Minden, NE
Apr 11, 8:30 AM CDTSNOW 2Minden, NESNOWFALL AS OF 830AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
127 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
2121 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

498 
WWUS73 KGID 100943
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
443 AM CDT Wed Apr 10 2019

...Intense Winds Tonight through Thursday...

KSZ005-006-017-018-NEZ062-074-075-083>085-102100-
/O.NEW.KGID.HW.W.0004.190411T0600Z-190412T0300Z/
Phillips-Smith-Rooks-Osborne-Hall-Kearney-Adams-Harlan-Franklin-
Webster-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Codell, Plainville, Stockton, Osborne, Downs, 
Grand Island, Minden, Hastings, Alma, Orleans, Franklin, 
Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, 
and Bladen
443 AM CDT Wed Apr 10 2019

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 PM CDT THURSDAY...

The National Weather Service in Hastings has issued a High Wind
Warning, which is in effect from 1 AM to 10 PM CDT Thursday. 

* TIMING...Overnight tonight through Thursday evening.

* WINDS...Sustained north to northwest wind speeds of 30 to 40 
  mph with gusts of 50 to 60 mph.

* IMPACTS...Strong winds could cause tree, property and power pole
  damage, with scattered power outages possible. Visibility may
  also be reduced in areas with falling snow. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
4 follow-up statements
524 
WWUS73 KGID 101938
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
238 PM CDT Wed Apr 10 2019

KSZ005-006-017-018-NEZ062-074-075-083>085-110400-
/O.CON.KGID.HW.W.0004.190411T0600Z-190412T0300Z/
Phillips-Smith-Rooks-Osborne-Hall-Kearney-Adams-Harlan-Franklin-
Webster-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Codell, Plainville, Stockton, Osborne, Downs, 
Grand Island, Minden, Hastings, Alma, Orleans, Franklin, 
Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, 
and Bladen
238 PM CDT Wed Apr 10 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 10 PM CDT
THURSDAY...

* TIMING...Tonight through Thursday evening.

* WINDS...Sustained north to northwest wind speeds of 30 to 40 
  mph with gusts of 50 to 60 mph.

* IMPACTS...Strong winds could cause tree, property and power 
  pole damage, with scattered power outages possible. Visibility 
  may also be reduced in areas with falling snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
201 
WWUS73 KGID 110351
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
1051 PM CDT Wed Apr 10 2019

KSZ005-006-017-018-NEZ062-074-075-083>085-111200-
/O.CON.KGID.HW.W.0004.190411T0600Z-190412T0300Z/
Phillips-Smith-Rooks-Osborne-Hall-Kearney-Adams-Harlan-Franklin-
Webster-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Codell, Plainville, Stockton, Osborne, Downs, 
Grand Island, Minden, Hastings, Alma, Orleans, Franklin, 
Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, 
and Bladen
1051 PM CDT Wed Apr 10 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THURSDAY...

* TIMING...Tonight through Thursday evening.

* WINDS...Sustained north to northwest wind speeds of 30 to 40 
  mph with gusts of 50 to 60 mph. 

* IMPACTS...Strong winds could cause tree, property and power 
  pole damage, with scattered power outages possible. Visibility 
  may also be reduced in areas with falling snow. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
567 
WWUS73 KGID 110915
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
415 AM CDT Thu Apr 11 2019


KSZ005-006-017-018-NEZ062-074-075-083>085-111800-
/O.CON.KGID.HW.W.0004.000000T0000Z-190412T0300Z/
Phillips-Smith-Rooks-Osborne-Hall-Kearney-Adams-Harlan-Franklin-
Webster-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Codell, Plainville, Stockton, Osborne, Downs, 
Grand Island, Minden, Hastings, Alma, Orleans, Franklin, 
Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, 
and Bladen
415 AM CDT Thu Apr 11 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* TIMING...Until 10 PM this evening.

* WINDS...Sustained north to northwest winds of 30 to 40 mph with
  gusts over 50 mph. 

* IMPACTS...Strong winds could cause tree, property and power 
  pole damage, with scattered power outages possible. Visibility 
  may also be reduced in areas with falling snow. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
785 
WWUS73 KGID 111403
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
903 AM CDT Thu Apr 11 2019

...HIGH WIND WARNING IS CANCELLED...

.Still windy today...but not as windy as previously expected.

KSZ005-006-017-018-NEZ062-074-075-083>085-111515-
/O.CAN.KGID.HW.W.0004.000000T0000Z-190412T0300Z/
Phillips-Smith-Rooks-Osborne-Hall-Kearney-Adams-Harlan-Franklin-
Webster-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Codell, Plainville, Stockton, Osborne, Downs, 
Grand Island, Minden, Hastings, Alma, Orleans, Franklin, 
Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, 
and Bladen
903 AM CDT Thu Apr 11 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Hastings has cancelled the High
Wind Warning. 

Today will remain windy with northwest winds between 20 to 35 
mph...with gusts between 40 and 50 mph. However...sustained winds 
above 40 mph and wind gusts of 58 mph are no longer expected. 
Therefore...the High Wind Warning has been cancelled.

$$

Kelley

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Apr 10, 12:00 AM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Apr 10, 12:00 AM CDT, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1200 AM CDT Wed Apr 10 2019

.SHORT TERM...(This evening through Thursday night)
Issued at 356 PM CDT Tue Apr 9 2019

A strong early spring storm system will track across the region with
freezing rain, sleet, heavy snow, and blizzard conditions from our
northwestern counties and points to the northwest of our forecast
area. There will be heavy winter precipitation with this system, the
forecast struggle centers around the southeastern extent of the
heavy frozen precipitation as there will likely be a rather tight
gradient from very little ice and snow to significant ice and
snowfall amounts. Freezing rain and sleet are also very real
concerns within the warned area given a rapid cool down to below
freezing at the surface is expected several hours before we cool
down the warm nose of air aloft. It appears that this mixed
precipitation may end up being more sleet than freezing rain, but
given that it very well could be falling from elevated
thunderstorms, it could accumulate quickly.

The blizzard warning highlights the counties within our forecast
area that stand the best chance of heavy winter precipitation
although chances will be even higher further to the northwest of our
forecast area. Areas southeast of the current blizzard warning could
still catch periods of ice and snow Wednesday night through Thursday
evening, but amounts are more uncertain and likely will be lighter
than areas further to the northwest. Based on the current storm
track little if any wintry precipitation is expected across our
far southeastern zones from Hebron down to Beloit. The Hastings
and Grand Island area could catch a few rounds of wintry
precipitation making conditions bad for a period of time, but not
necessarily long lasting and have been included within a winter
weather advisory that buffers the blizzard warning to the
southeast. The Tri- Cities will pretty much need a secondary
deformation snow band to form on Thursday to get much snow out of
this system as the primary deformation band Wednesday night/early
Thursday morning will for the most part be northwest of our
forecast area. The wind will be a big problem for areas that do
see some freezing rain and snow as the ice could lead to power
outages and the blowing snow to very poor visibility and possible
road closures.

The severe weather threat Wednesday afternoon/evening will primarily
originate near the triple point over north central Kansas with
storms lifting northeast from there. Most if not all of the
thunderstorms will be elevated with only a small chance at seeing a
sfc based storm right near the triple point and even if we do see a
sfc based storm it is likely to quickly track north of the boundary
and become elevated. Consequently, I hesitate to even mention the
possibility of a tornado given the low probability of getting
surface based thunderstorms. Any tornadic threat is conditional on
getting a storm to form in the warm sector or just ahead of the
front, but again this chance appears very low. The warm sector
appears at though it will be capped and thus large hail to the
size of golfballs will be the primary severe weather threat from
the elevated supercell thunderstorms.

.LONG TERM...(Friday through Tuesday)
Issued at 356 PM CDT Tue Apr 9 2019

The weather will quiet down for a few days with only minor chances
at best for precipitation after we get this storm system out of
the area. The warm up will be gradual with highs still only in the
40s for Friday and Saturday, 50s by Sunday, and then back to the
60s for early next week.

&&

.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Wednesday)
Issued at 1156 PM CDT Tue Apr 9 2019

So far tonight, convection has yet to develop and chances are not
looking overly favorable the next several hours but will monitor.
Otherwise, look for changing weather the next 24 hours with
lowering ceilings and chances for thunderstorms primarily from
mid afternoon through the evening hours. Winds will be gusty from
the east initially, transitioning northeast and toward the north
toward the latter TAF hours. As cold air begins to deepen more so
for KEAR toward 06Z, a precip transition to a wintry mix may
occur.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...Blizzard Warning from 7 PM Wednesday to 1 AM CDT Friday for
     NEZ039-040-046-047-060-061-072-073-082.

     Winter Weather Advisory from 1 AM Thursday to 1 AM CDT Friday
     for NEZ041-048-062-074-075-083-084.

KS...Winter Weather Advisory from 1 AM Thursday to 1 AM CDT Friday
     for KSZ005.

&&

SHORT TERM...Wesely
LONG TERM...Wesely
AVIATION...Fay
Hazardous weather outlook, Apr 9, 3:42 PM CDT, 13 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Hastings NE
342 PM CDT Tue Apr 9 2019

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
102045-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
342 PM CDT Tue Apr 9 2019

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

There is a chance for thunderstorms this evening and tonight,
primarily for areas along and north of Interstate 80. A few
storms may become strong and produce small hail and gusty winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A powerful spring storm system will impact our region Wednesday
through Thursday night, bringing several weather concerns.
Wednesday afternoon and evening will see continued chances for
thunderstorms and the potential for severe weather. While the
entire area could see general thunderstorm activity, areas mainly
southeast of a Fullerton to Cambridge line are currently under a
Marginal to Slight Risk for severe storms. Large hail and damaging
winds are the main threats, but a tornadic storm cannot be
completely ruled out in far southern and southeast counties. The
main time frame for severe storms Wednesday looks to focus between
3 PM and Midnight.

As cold air arrives Wednesday night and Thursday, wintry weather
returns as rain changes to freezing rain, sleet and snow,
accompanied by intense northerly winds. A blizzard warning is in
effect Wednesday evening through Thursday night for areas
northwest of a line from Beaver City to St. Paul where snow
amounts of 3 to 6 inches locally up to 7 inches are forecast. Due
to strong northerly winds sustained at 30 to 40 MPH and gusting
50 to 60 MPH, blizzard conditions and drifting snow are likely at
times, which could make travel quite treacherous. Snow will end
across the area late Thursday night into Friday morning, as winds
gradually subside as well. A winter weather advisory buffers the
blizzard warning on the southeast side of the blizzard warned
area where lighter snowfall amounts of 1-3 inches will be
possible.

Although snow should be the main wintry precipitation type, at
least a period of sleet and freezing rain is also possible
Wednesday night, especially within the blizzard warned area.
Generally one to two tenths of an inch of ice accumulation could
occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed through tonight, but may
be needed Wednesday afternoon and evening.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Wesely

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 6:36 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne39 min

Nearby

High Wind Warnings in Nebraska, 2019High Wind Warnings in Kansas, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.